MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY; MULTIFOCAL IOLS
Model Number ZXR00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Swelling (2091); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown, not provided.Best estimate of date of event is (b)(6) 2019.(b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was initially reported that a model zxr00, 25.0 diopter intraocular lens (iol) is scheduled for explant, because the patient is having visual issues, vision not corrected right.Further information was provided, and it was learnt that the customer measured an iol of 25 and the patient turned out -3.25 + 0.50 x 55.The patient was 20/150 uncorrected visual acuity (ucva) from day one post-op.It was also reported that the visual symptoms significantly interfere with the patient¿s regular activities.The lens was explanted as planned.There was no incision enlargement, vitrectomy or sutures required at explant.It was noted at day one post-op there was a lot of swelling.No other information was provided.
 
Additional Manufacturer Narrative
Device available for evaluation? yes.Returned to manufacturer on: 03/13/2019.Device evaluated by mfr: device returned to manufacturer? yes.Device evaluation: the intraocular lens (iol) was returned at the manufacturing site for evaluation.Visual inspection at 12x microscope magnification showed that there was a piece of lens material cut out.No other anomalies were found.The customer's reported complaint could not be verified.Manufacturing record review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search revealed that no similar complaints were received from this production order.Labeling review: the labeling review was completed.The directions for use (dfu) adequately provide instructions, precautions, along with warnings for the proper use and handling of the product.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are (b)(4) and capa-010215.

Brand Name
TECNIS SYMFONY
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key8381001
Report Number9614546-2019-00179
Device Sequence Number10867638
Product Code POE
UDI-Device Identifier05050474579194
UDI-Public(01)05050474579194(17)230107
Combination Product (Y/N)Y
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/09/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/07/2023
Device Model NumberZXR00
Device Catalogue NumberZXR00U0250
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/13/2019
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 02/04/2019
Supplement Date Received by Manufacturer03/19/2019
10/25/2020
Initial Report FDA Received Date03/01/2019
Supplement Report FDA Received Date04/11/2019
11/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA01/01/2005